MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ROTABLATOR ROTATIONAL ATHERECTOMY SYSTEM CONSOLE KIT; CATHETER, CORONARY, ATHERECTOMY

BOSTON SCIENTIFIC CORPORATION ROTABLATOR ROTATIONAL ATHERECTOMY SYSTEM CONSOLE KIT; CATHETER, CORONARY, ATHERECTOMY
Model Number 3240
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/10/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that display failure occurred.A rotablator console kit assy was selected for use.During the procedure, it was noted that the led display was blank and not working.The procedure was completed successfully.No patient complications were reported.
 
Additional Manufacturer Narrative
The device was not returned for analysis.Photos were provided by the site showing the back of the console as well as the display screen not functioning correctly in accordance with the reported events.Troubleshooting was performed by a service technician on site.The device was found contaminated and with blood stains on the pedal hose, pedal, console and pressure hose.The equipment was physically inspected, it has scratches on its casing and a knock on the acrylic of the console's internal pressure gauge, as well as on the acrylic that covers the rpm display.The pedal has scratches and stains, the double pressure gauge is in good physical condition.During functionality tests, the equipment completed its initial self-test, the event and procedure time displays lit up, the green power led lit up, the fiber port led lit up correctly.The equipment did not present leaks in the circuit.The equipment marked the revolutions per minute each time the pedal was pressed.The dygnalide function and stall alarm activated.According to the functionality test, it was not possible to replicate the error, the equipment was started several times and rotation tests of the demo were carried out 2-5-10-15 seconds, in all the tests the display showed the speed of the rotalink.To try to replicate the error, the demo's fiber optic cables were disconnected.When trying to activate it, the error appeared along with the activation of the stall alarm.Electrical safety test was carried out, and values were within range.No other issues were identified during the troubleshooting.The equipment passed the functionality tests and it was not possible to replicate the error having a functional rotalink demo, when the fiber optic cables were disconnected, the equipment tried to activate, however, the display did not show anything and the stall alarm was automatically activated, according to this last test, it can be deduced that the cause of the error was the device they were using in the procedure, which presented damage to the fiber optic connection.The equipment was determined to be functional and available for use.
 
Event or Problem Description

Brand Name
ROTABLATOR ROTATIONAL ATHERECTOMY SYSTEM CONSOLE KIT
Common Device Name
CATHETER, CORONARY, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
EP TECHNOLOGIES, INC.
150 baytech dr.
san jose CA 95134
Manufacturer Contact
jeff wallner
4100 hamline ave n
arden hills, MN 55112
6515811560
MDR Report Key16534911
Report Number2124215-2023-11790
Device Sequence Number6389267
Product Code MCX
UDI-Device Identifier08714729353300
UDI-Public08714729353300
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K121774
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3240
Device Catalogue Number3240
Device Lot NumberRC108767
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/22/2023
Supplement Date Received by Manufacturer05/09/2023
Initial Report FDA Received Date03/13/2023
Supplement Report FDA Received Date05/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/26/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown